Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 9, NWS San Diego, CA

September 30, 2015

NWS San Diego, CA issued this small craft advisory at Sep 30, 2015, 1:07 PM PDT. It took effect at Oct 1, 2015, 11:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2015, 1:07 PM PDT (20:07 UTC)
In effect from
Oct 1, 2015, 11:00 AM PDT
Expired
Oct 2, 2015, 3:00 AM PDT
In force
16 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WHUS76 KSGX 302007
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
107 PM PDT WED SEP 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT
FRIDAY...

.A TROUGH OF LOW PRESSURE OVER THE PACIFIC WILL BRING GUSTY
NORTHWEST WINDS TO THE SOUTHERN CALIFORNIA OUTER WATERS THURSDAY.
NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KT THURSDAY WITH GUSTS
TO 25 KT THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THE GUSTY
WINDS AND SHORT PERIOD WIND SWELL WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT. WIND WAVES BE 4 TO 5 FEET. THE WINDS
WILL DIMINISH EARLY FRIDAY MORNING.

PZZ775-010500-
/O.NEW.KSGX.SC.Y.0009.151001T1800Z-151002T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
107 PM PDT WED SEP 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 3 AM
PDT FRIDAY. 

* WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THURSDAY
  AFTERNOON THROUGH THURSDAY NIGHT. 

* WAVES/SEAS...4 TO 5 FEET WITH A SHORT PERIOD 6 SECOND WIND
  SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOEDE
5 follow-up statements
534 
WHUS76 KSGX 010427
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
927 PM PDT WED SEP 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT
FRIDAY...

.A LOW PRESSURE TROUGH MOVING OVER THE REGION WILL CREATE GUSTY
NORTHWESTERLY WINDS OVER THE SOUTHERN CALIFORNIA OUTER WATERS
THURSDAY. WIND GUSTS OF 20 TO 25 KT ARE POSSIBLE DURING THE PERIOD.
THE GUSTY WINDS AND SHORT PERIOD WIND SWELL WILL CREATE HAZARDOUS
BOATING CONDITIONS FOR SMALL CRAFT. WIND WAVES BE 4 TO 5 FEET. WINDS
WILL DIMINISH FRIDAY MORNING.

PZZ775-011300-
/O.CON.KSGX.SC.Y.0009.151001T1800Z-151002T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
927 PM PDT WED SEP 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO
3 AM PDT FRIDAY...

* WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT 
  THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. 

* WAVES/SEAS...4 TO 6 FEET WITH A SHORT PERIOD 6 SECOND WIND
  SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJT
617 
WHUS76 KSGX 011233
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
533 AM PDT THU OCT 1 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TODAY TO 3 AM PDT
FRIDAY...

.A LOW PRESSURE TROUGH MOVING OVER THE REGION WILL CREATE GUSTY
NORTHWESTERLY WINDS OVER THE SOUTHERN CALIFORNIA OUTER WATERS
THURSDAY. WIND GUSTS OF 20 TO 25 KT ARE POSSIBLE DURING THE
PERIOD. THE GUSTY WINDS AND SHORT PERIOD WIND SWELL WILL CREATE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. WIND WAVES WILL BE
4 TO 5 FEET. WINDS WILL DIMINISH BY MID MORNING FRIDAY.

PZZ775-012100-
/O.CON.KSGX.SC.Y.0009.151001T1800Z-151002T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
533 AM PDT THU OCT 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 3 AM PDT FRIDAY...

* WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THIS
  AFTERNOON THROUGH LATE TONIGHT.

* WAVES/SEAS...4 TO 6 FEET WITH A SHORT PERIOD 6 SECOND WIND 
  SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRISON
757 
WHUS76 KSGX 012100
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT THU OCT 1 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TODAY TO 3 AM PDT
FRIDAY...

.NORTHWESTERLY WINDS OF 15 TO 20 KT WITH GUSTS TO 25 KT WILL
CONTINUE OVER THE OUTER WATERS THROUGH TONIGHT. THE GUSTY WINDS
AND SHORT PERIOD WIND SWELL WILL CREATE HAZARDOUS BOATING CONDITIONS
FOR SMALL CRAFT. WIND WAVES WILL BE 4 TO 5 FEET. WINDS WILL DIMINISH
BY MID MORNING FRIDAY.

PZZ775-020500-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-151002T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
200 PM PDT THU OCT 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH
  LATE TONIGHT.

* WAVES/SEAS...4 TO 6 FEET WITH A SHORT PERIOD 6 SECOND WIND 
  SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOEDE
036 
WHUS76 KSGX 020433
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
933 PM PDT THU OCT 1 2015

...SMALL CRAFT ADVISORY IN EFFECT THROUGH 3 AM PDT FRIDAY...

.NORTHWESTERLY WINDS OF 15 TO 20 KT WITH GUSTS TO 25 KT WILL
CONTINUE OVER THE OUTER WATERS THROUGH TONIGHT. THE GUSTY WINDS
AND SHORT PERIOD WIND SWELL WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT. WIND WAVES WILL BE 4 TO 6 FEET. WINDS
WILL DIMINISH BY MID MORNING FRIDAY.

PZZ775-021000-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-151002T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
933 PM PDT THU OCT 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH 
  LATE TONIGHT. 

* WAVES/SEAS...4 TO 6 FEET WITH A SHORT PERIOD 6 SECOND WIND 
  SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJT
771 
WHUS76 KSGX 020946
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
246 AM PDT FRI OCT 2 2015

PZZ775-021100-
/O.EXP.KSGX.SC.Y.0009.000000T0000Z-151002T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
246 AM PDT FRI OCT 2 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

WINDS WILL CONTINUE TO DIMINISH THROUGH MID-MORNING. 

$$

HARRISON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 9:00 AM PDT, 4 hours 7 minutes earlier.

Area forecast discussion, Sep 30, 9:00 AM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT WED SEP 30 2015

.SYNOPSIS... FAIR AND WARM WEATHER WILL CONTINUE TODAY. A PASSING
LOW PRESSURE TROUGH WILL BRING COOLER WEATHER WITH LOCALLY GUSTY
WESTERLY WINDS THURSDAY. THE MARINE LAYER WILL BE DEEPER BY FRIDAY
MORNING... WITH MORE SIGNIFICANT DEEPENING LIKELY BY SUNDAY MORNING
AS A COLDER LOW PRESSURE CENTER DROPS SOUTH ALONG THE COAST. THE
MOIST LAYER MAY BE DEEP ENOUGH FOR A FEW LIGHT SHOWERS ALONG AND
WEST OF THE MOUNTAINS SUNDAY INTO MONDAY. OTHERWISE BREEZY AND MUCH
COOLER SUNDAY AND MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

AREAS OF THICK FOG BLANKETED THE SAN DIEGO METRO AREA EARLY THIS
MORNING. FOG AND LOW CLOUDS BROKE SHORTLY AFTER SUNRISE WITH
ABUNDANT SUNSHINE NOW ACROSS THE REGION EXCEPT FOR A FEW PATCHES OF
THICKER CLOUDS MOVING THROUGH SOUTHERN CALIFORNIA. MUCH THICKER
CLOUD SHIELD ACROSS CENTRAL AND NORTHERN CALIFORNIA...BASICALLY
NORTH OF POINT CONCEPTION...ASSOCIATED WITH TOMORROW'S TROUGH
PASSAGE.

TEMPERATURES WILL CONTINUE TO TREND ROUGHLY 10 DEGREES ABOVE NORMAL
TODAY WITH HIGH TEMPERATURES SIMILAR TO YESTERDAY...AS UPPER LEVEL
PATTERN CHANGES LITTLE AND WEAK ONSHORE GRADIENTS CONTINUE INTACT.

ROBUST TROUGH WILL PASS NORTH OF OUR REGION TOMORROW BRINGING A
BRIEF COOLDOWN AND GUSTY WINDS THROUGH THE PASSES AND MOUNTAIN
SLOPES.

...PREVIOUS DISCUSSION (ISSUED AT 230 AM)...

A TROUGH OF LOW PRESSURE OFF THE NORTHERN CALIFORNIA COAST WILL MOVE
THROUGH CALIFORNIA AND NEVADA THURSDAY. ALMOST AS IF THE ATMOSPHERE
GOT THE MEMO THAT OCTOBER HAS ARRIVED...IT WILL BE NOTICEABLY COOLER
THURSDAY AND FRIDAY WITH DAYTIME HIGHS IN THE 70S AND 80S IN THE
COASTAL BASIN AND IN THE MID 90S IN THE LOWER DESERTS. THIS WAVE
DOES NOT APPEAR TO DO MUCH TO DEEPEN OUR MARINE LAYER AND EXTEND
COASTAL CLOUDS TONIGHT INTO THURSDAY...BUT IT LOOKS TO DEVELOP A
COASTAL EDDY THAT CONTINUES INTO FRIDAY. THE MARINE LAYER WILL
DEEPEN A LOT BY FRIDAY...BUT THE ACTUAL CLOUD COVER DOES NOT LOOK
TOO MURKY OR UNIFORM. SATURDAY BRINGS SLIGHTLY HIGHER PRESSURE ALOFT
AND A TOUCH OF OFFSHORE FLOW TO HELP TEMPS REBOUND A LITTLE. MODEL
GUIDANCE FEATURES A WAVE IN ALASKA THAT DEVELOPS INTO A CUTOFF LOW
AS IT HEADS SOUTH INTO WASHINGTON ON SATURDAY. MODELS THEN DIVERGE
ON SUNDAY...WHERE THE LOW GOES AND WHEN. THE EURO HAS BEEN FAIRLY
CONSISTENT BRINGING IT ALL THE WAY DOWN TO BRING SOUTHERN CALIFORNIA
COOL...BLUSTERY WEATHER AND SHOWERS SUNDAY THROUGH MONDAY MORNING.
THE GFS MODEL STALLS THE LOW OVER NORTHERN CALIFORNIA THEN SLOWLY
MOVES IT EASTWARD INTO NEVADA FOR REALLY NO CHANCE OF RAIN FOR OUR
REGION...BUT COOL AND BREEZY WEATHER THROUGH TUESDAY. A BLEND WITH
GREATER WEIGHT GIVEN TO THE MORE CONSISTENT EURO MODEL IS THE
CURRENT THINKING BEHIND OUR FORECAST. IT INCLUDES SMALL CHANCES OF
SHOWERS SUNDAY INTO MONDAY...ALONG WITH COOL AND BREEZY WEATHER.
FORECAST TEMPS IN THE 70S AND LOW 80S IN THE COASTAL BASIN AND HIGH
DESERT THOSE DAYS...WITH 60S IN THE MOUNTAINS AND LOW 90S IN THE
LOWER DESERT. DARE I SAY IT WILL FEEL LIKE FALL? FAIR AND WARMER
WEATHER WILL FOLLOW TUESDAY IF THE EURO IS RIGHT.

&&

.AVIATION...

301500Z...COAST/VALLEYS...MOSTLY CLEAR THROUGH 04Z. AFT 04Z...BKN-
OVC009-013 TOPS 015 NEAR THE COAST AND SPREADING 15-20SM INLAND.
MODERATE CONFIDENCE IN CIGS AT KSAN...KCRQ AND KSNA THURSDAY MORNING
BETWEEN 10Z-15Z.

MOUNTAINS/DESERTS...FEW-SCT CLOUDS AOA 20000 FT AND UNRESTRICTED VIS
THROUGH THURSDAY.

&&

.MARINE...

800 AM...NORTHWEST WIND GUSTS OF 20 KT OVER THE OUTER WATERS THIS
AFTERNOON AND EVENING. STRONGER WINDS THURSDAY AFTERNOON AND EVENING
WHEN WINDS WILL GUST TO 25 KT OVER THE OUTER WATERS. LIGHTER WINDS
FRIDAY THROUGH SUNDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...JMB
AVIATION/MARINE...MOEDE
PREVIOUS...MM

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.